MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC PLUS; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC PLUS; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number E200-27M
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Perforation (2001)
Date of Event 11/13/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 27mm epic plus mitral valve was chosen for a mitral valve replacement (mvr) surgery performed due to mitral valve stenosis (ms).After implanting the valve, a left ventricular rupture was confirmed.The valve was removed and a new sjm masters series valve expanded cuff was implanted.After the procedure, the heart rate and blood pressure did not recover and the patient was subsequently died.At the time of confirming the left ventricular rupture, multiple tears were observed in the ventricular wall.Although definitive evidence was lacking, it was possible that the stent post of 27mm epic plus mitral valve was struck the wall and caused the rupture.The cause of death was left ventricular rupture.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Explant due to a left ventricular rupture with multiple tears after implantation of 27 mm epic plus mitral valve was reported.A new sjm masters series valve expanded cuff was implanted.However, the heart rate and blood pressure did not recover and the patient passed away.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was also reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received and medical review, the patient death appears to be related to procedural condition (a left ventricular rupture and multiple tears).However, it is difficult to determine with certainty the exact cause of the left ventricular rupture with multiple tears and whether procedural conditions contributed to it.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
EPIC PLUS
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23791141
Report Number2135147-2025-07314
Device Sequence Number5712782
Product Code LWR
UDI-Device Identifier05415067033062
UDI-Public(01)05415067033062(17)290305
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberE200-27M
Device Catalogue NumberE200-27M
Device Lot NumberBR00052153
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2025
Supplement Date Received by Manufacturer01/26/2026
Initial Report FDA Received Date12/12/2025
Supplement Report FDA Received Date01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age75 YR
Patient SexFemale